Fast twitching muscles on T3?

Hi all

A strange thing has happened...

I seem to be getting a rapid twitching chest in the early hours of the morning. I thought it was my heart pumping 10 to the dozen but I'm sure it's actually my chest muscles twitching. I had it before when I was on T3 only. I'm back on T3 only again and low and behold its back again.

I wake between 4 and 5am anyway- I'm told this is low blood sugar but what is this twitching on T3? Anyone?

Cheers

Simon

19 Replies

oldestnewest
  • Hi Simon,

    I really couldn't say what it is, but I also experience this rapid twitching sensation. For me it is usually my upper arm muscles, but often it happens with my left eyelid as well.

    I am on T3 only, but in my case I don't think it's related, as it happened whilst I was on thyroxine too. If I were to hazard a guess I would put it down to the autoimmune component of Hashimoto's.

    In Mary Shomon's book on Autoimmune Disease it highlights several symptoms including this peculiar muscle twitching. It put my mind at rest, as I was was worried it might be something more sinister.

    As long as you aren't experiencing any pain, or it isn't bothering you too much, I would try not to worry about it. Perhaps if it happens more regularly it's worth getting it checked out for peace of mind.

    Regards Joan

  • Oh ok, as long as its nothing to worry about or over or under medicated :0)

  • I got that.. and my consultant said break your T3 into tiny bits and space them out.. I did and it went away...

  • I get this whether I take my T3 all at once or I spread it out during the day so I think you got lucky LOOOOL

    just like Si I get it in bed, it is usually just level at the bottom of my left breast but to the side, it twitches almost in rhythm with my heart beat and I can feel it only when I lie on my left side.

    I have just learnt to live with it :D

  • It's not just me! Lol

  • ND is the idea to keep raising ones T3 until ones symptoms subside?

  • I still have not sussed that one out myself! I also have 'hiccups' whether I increase or decrease, I know for sure that there is something else stopping me from being 100% as if I decrease I get severely ill, if I increase I get a bit more of certain symptoms, but have never been 'hyper' or overdosed as I never have a high temperature or a continuously fast pulse or tremors etc

  • You sound like me then! My pulse or temps never really change! On 50mga day now but still my temp is the same, low! Lol hence my question on do I keep increasing.

    I don't think anyone really gets well ND....

  • don't rely on temperature it may never go up when you are 'optimal'

    if I were you I'd increase yes

  • I'm going to until I see some sign!! It has to be affecting me doesn't it? T3 can't not affect someone can it?

    Ill run it by Myhill when I go up from 60mg...

  • ah then maybe you guys are a bit sensitive to the synthesised nasty chemicals and need to go to NDT.... I must say, I've only gone totally natural in the last 8 weeks but I do feel much much better.. organic natural DHEA, NDT, vitamin C, Magnesium and B complex, Selenium, co-enzyme Q10, and Vitamin D3.. and I feel great.. for the first time in years... (could be short-lived of course)...

  • its not just me then. LOL:-)

    I Get these twitches all over - before starting t4, t3 and whilst taking etc and they come and go.

    The tummy ones are the most tickly and look like aliens moving around in the tummy. The ones around the heart always get you wondering...

    Years ago before being diagnosed, before getting the flu or ill with something I would get these twitches - just before the onset - so I think its to do with the immune system.

  • The immune system? Why only on T3 though?

  • So you have never had these ever before? Maybe its t3 fixing muscles and things?

  • I only had it when I was on T3 only a year ago and only in bed early morning! Funny hey?

  • Hmm you know what maybe when I first started getting these maybe it is a lack of t3 and maybe that is why they are most noticeable around the heart as the body is trying to look after this area. (maybe sends what t3 it has got to that spot).

    Please don't discuss with your gp or you will be on anti d's. By the way I think this has been discussed before and no gps know what it is.

  • No nobodies driving does know and she's on a fair amount of T3 so if she doesn't know! Lol

    I think we can agree its got something to do with the T3. Never got it with NDT. And, only get it early hours of the morning.

  • I get this in my legs and feet (and occasionally in arms and face) until I get medicated.

    Neurologist diagnosed it as sciatica!

  • Certainly releasing muscle tension will bring that feeling about, so I'm going to look at it that way until proven wrong. Being hypothyroid stresses the muscles, especially smooth muscle, so relieving that might bring about a little fibrillation as they release. Magnesium is also very necessary for muscle tissue.

You may also like...